MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 60IN 2 S/A TP-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 60IN 2 S/A TP-1; SUTURE, SURGICAL, ABSORBABLE
Model Number D7190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please confirm how many sutures broke during this single procedure? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.Sedation was required to resuture with another like device.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/26/2022 h6 component code: g07002 no device problem found h3 investigational summary: one opened box with three packets of product code d7190 was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, to the samples no external damage was observed on the packet.In order to evaluate the conditions of the returned samples, the three packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 60IN 2 S/A TP-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13072483
Report Number2210968-2021-12920
Device Sequence Number5985550
Product Code NEW
UDI-Device Identifier10705031027350
UDI-Public10705031027350
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberD7190
Device Catalogue NumberD7190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown